MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL 38MM BCH® FEMORAL HEAD; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL 38MM BCH® FEMORAL HEAD; HIP COMPONENT
Model Number 38CH3800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on (b)(6) 2015, the patient had a total left hip replacement and received a wright profemur stem, the size 9, standard offset dynasty shell size 54, class a liner, size 38 and 6.5 x 35 mm.Cancellous screw, sleeve for the short neck and the ceramic 38 mm.Head.On (b)(6) 2023 ( less than 8 yrs.After the surgery) at 6:00 am lying in bed there was a loud pop and the patient could not use his left leg.He went to the local emergency room where they took an x-ray and stated "your hip device has failed".The x-ray revealed a fracture in the ceramic head of the hip device.By the time the patient could get a hip revision surgery on (b)(6), the ceramic head had broken in to 15-20 shards which the surgeon had to remove.The patient has now recovered and is physically better.The patient is writing because he believes he is entitled to some sort of compensation for the failure of the hip device and consequent physical and emotional distress.

Brand Name
CONSERVE® TOTAL 38MM BCH® FEMORAL HEAD
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key18760326
Report Number3010536692-2024-00095
Device Sequence Number20462330
Product Code LZO
UDI-Device IdentifierM68438CH38001
UDI-PublicM68438CH38001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number38CH3800
Device Catalogue Number38CH3800
Device Lot Number1587829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale